Alert archive / Pennsylvania / Special Weather Statements in 2016
Special Weather Statement, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this special weather statement at Jul 22, 2016, 9:21 AM EDT for Butler County, Lawrence County, Pennsylvania. It was in force for 39 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 22, 2016, 9:21 AM EDT (13:21 UTC)
- Expired
- Jul 22, 2016, 10:00 AM EDT
- In force
- 39 min
- Issued by
- NWS Pittsburgh, PA
Counties Butler County, PA, Lawrence County, PA
The radar
The Pittsburgh radar (KPBZ), 67 km from the middle of the area, began a volume at 13:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 22, 9:40 AM EDT | TSTM WND DMG | Sharon, PA | REPORTS OF TREES DOWN AND TREES ON WIRES |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 12:00Z, 1.4 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 273 J/kg
- Mixed-layer CIN
- -94 J/kg
- Mixed-layer LCL
- 1137 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted.
777 WWUS81 KPBZ 221321 SPSPBZ SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 921 AM EDT FRI JUL 22 2016 PAZ007-013-014-221400- MERCER-LAWRENCE-BUTLER- 921 AM EDT FRI JUL 22 2016 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN MERCER... CENTRAL BUTLER AND LAWRENCE COUNTIES... AT 921 AM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE EXTENDING FROM NEAR CORTLAND TO 9 MILES NORTHEAST OF NEW WILMINGTON. MOVEMENT WAS SOUTHEAST AT 30 MPH. WIND GUSTS UP TO 50 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... NEW CASTLE...HERMITAGE...SHARON...BUTLER...GROVE CITY... SHARPSVILLE...HOMEACRE-LYNDORA...FARRELL...SHANOR-NORTHVUE... SLIPPERY ROCK...NEW WILMINGTON...OAKWOOD...NEW CASTLE NORTHWEST... MERCER...PULASKI...PROSPECT...BESSEMER...WEST MIDDLESEX... PLAIN GROVE TOWNSHIP AND EAST BUTLER. THIS INCLUDES THE FOLLOWING HIGHWAYS... INTERSTATE 79 IN PENNSYLVANIA BETWEEN MILE MARKERS 95 AND 119. INTERSTATE 80 IN PENNSYLVANIA BETWEEN MILE MARKERS 0 AND 21. INTERSTATE 376 IN PENNSYLVANIA BETWEEN MILE MARKERS 4 AND 14. LAT...LON 4128 8021 4085 7970 4095 8052 4131 8052 TIME...MOT...LOC 1321Z 322DEG 26KT 4130 8071 4125 8026 $$ 07
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this special weather statement went out at Jul 22, 7:58 AM EDT, 1 hour 23 minutes earlier.
Area forecast discussion, Jul 22, 7:58 AM EDT, 1 hour 23 minutes before
Area Forecast Discussion National Weather Service Pittsburgh PA 758 AM EDT FRI JUL 22 2016 .SYNOPSIS... Hot and humid weather is forecast for today into early next week, along with intervals of scattered thunderstorms. && .NEAR TERM /THROUGH TONIGHT/... A line of showers and thunderstorms ahead of a shortwave should continue to move SE across the area this morning, with a continued weakening trend as they outrun the best instability and shear. Additional scattered thunderstorm development is expected this afternoon as a weak surface trough slowly advances south toward the region. With dry mid level air progged to move in this afternoon, sufficient instability and marginal shear, a few strong to severe storms are possible with damaging winds the main threat. The marginal outlook from SPC appears reasonable. Highs near 90 are expected for much of the area, though heat indices should remain near or below advisory criteria. Shower/storm chances should gradually diminish tonight as instability decreases, though low chances will continue overnight in proximity to the trough with it's advancement to the I 70 corridor by morning. && .SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/... A weak boundary will stall out over the southern third of the forecast area by Saturday morning. Models continue to activate showers and thunderstorms along this boundary through the afternoon, but a lack of upper- level support and dry air through the column should limit development. Opted to continue with slight chance/isolated shower or thunderstorms south of Pittsburgh. Remaining mid-level moisture will clear the southern border by late Saturday, ending the low rain chances. Near-surface moisture and high surface dewpoints will linger, resulting in another warm and humid night with lows well above average. Surface high pressure will shift east Sunday as the next system moves through the southern Canadian Plains. This will return southerly flow, and re-enforce the warm and humid airmass. A few showers could develop across our western zones Sunday afternoon as the weak boundary returns north as a warm front. Heat indices Saturday and Sunday will reach into the mid and upper 90s for a majority of our forecast area, and approach 100 for a few of our southwestern counties. An HWO mention will be maintained for this. Warm and humid conditions will carry into the new work week, although an increase in clouds will limit high temperatures. A weak, sweeping cold front will drag across the area Monday, bringing a chance of rain for all, but the progressive nature of the system will limit amounts. && .LONG TERM /MONDAY THROUGH THURSDAY/... Rain chances will quickly dissipate in the wake of the cold front, Tuesday, bringing a return to dry conditions. The upper-level flow pattern will temporarily flatten to nearly zonal, as high pressure builds at the surface. Temperatures will moderate under the zonal flow aloft, but will remain a few degrees above normal. Consistent model agreement on the digging of a trough over the cornbelt in the latter part of next week. This will bring rain chances back to the forecast Thursday and Friday. && .AVIATION /12Z FRIDAY THROUGH TUESDAY/... A line of thunderstorms with MVFR/local IFR restrictions should continue to advance across the region this morning with an approaching shortwave, though coverage should be more scattered across OH ports. Additional scattered thunderstorms are expected to develop this afternoon as a surface trough slowly advances toward the region. Maintained a VCTS mention for this as uncertainty remains in amount and timing of coverage. VFR should prevail much of tonight as instability decreases, though some patchy MVFR fog is possible with low level moisture in place. .OUTLOOK /SATURDAY THROUGH TUESDAY/... Restrictions will be possible late Sunday and Monday with crossing disturbances. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...None. OH...None. PA...None. WV...None. &&
Hazardous weather outlook, Jul 22, 3:43 AM EDT, 5 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 343 AM EDT FRI JUL 22 2016 MDZ001-PAZ007>009-013>016-020>023-029-031-073>076-WVZ001>004-012-021- 509>514-230745- GARRETT-MERCER-VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON- BEAVER-ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-GREENE-WESTMORELAND- WESTMORELAND RIDGES-FAYETTE-FAYETTE RIDGES-HANCOCK-BROOKE-OHIO- MARSHALL-WETZEL-MARION-MONONGALIA- RIDGES OF EASTERN MONONGALIA AND NORTHWESTERN PRESTON-PRESTON- EASTERN PRESTON-WESTERN TUCKER-EASTERN TUCKER- 343 AM EDT FRI JUL 22 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...WESTERN PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. OHZ039>041-048>050-057>059-068-069-230745- TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON-MUSKINGUM- GUERNSEY-BELMONT-NOBLE-MONROE- 343 AM EDT FRI JUL 22 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. HEAT INDEX VALUES WILL APPROACH 100 DEGREES SATURDAY AND SUNDAY AFTERNOON. HEAT ADVISORIES MAY BE NECESSARY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 22, 8:07 AM EDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 807 AM EDT FRI JUL 22 2016 PAZ007-008-014-221230- VENANGO-MERCER-BUTLER- 807 AM EDT FRI JUL 22 2016 ...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL MERCER... SOUTHWESTERN VENANGO AND NORTH CENTRAL BUTLER COUNTIES... AT 807 AM EDT...A STRONG THUNDERSTORM WAS LOCATED 9 MILES NORTH OF GROVE CITY...MOVING EAST AT 20 MPH. WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... STONEBORO...SENECA...POLK...SANDY LAKE...CLINTONVILLE...EAU CLAIRE... KENNERDELL...JACKSON CENTER...BARKEYVILLE...CHERRY VALLEY...CRANBERRY TOWNSHIP AND MAURICE K GODDARD STATE PARK. THIS INCLUDES THE FOLLOWING HIGHWAYS... INTERSTATE 79 IN PENNSYLVANIA BETWEEN MILE MARKERS 118 AND 120... AND NEAR MILE MARKER 123. INTERSTATE 80 IN PENNSYLVANIA BETWEEN MILE MARKERS 21 AND 41. LAT...LON 4121 8018 4139 8013 4136 7970 4110 7978 TIME...MOT...LOC 1207Z 282DEG 18KT 4129 8006 07
Special weather statement, Jul 22, 8:34 AM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
834 AM EDT FRI JUL 22 2016
PAZ008-014-015-221300-
VENANGO-CLARION-BUTLER-
834 AM EDT FRI JUL 22 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN VENANGO...
NORTHEASTERN BUTLER AND WEST CENTRAL CLARION COUNTIES...
AT 834 AM EDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES EAST OF
GROVE CITY...MOVING SOUTHEAST AT 15 MPH.
WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
HARRISVILLE...PARKER...EMLENTON...BRUIN...CLINTONVILLE...
ST. PETERSBURG...EAU CLAIRE...PETROLIA...KARNS CITY...BARKEYVILLE...
FAIRVIEW...FOXBURG...CHERRY VALLEY...HOOKER AND BOYERS.
THIS INCLUDES INTERSTATE 80 IN PENNSYLVANIA BETWEEN MILE MARKERS 29
AND 52.
LAT...LON 4121 7955 4108 7966 4108 7967 4109 7968
4116 7968 4117 7969 4105 7969 4094 7978
4115 8002 4127 7992
TIME...MOT...LOC 1234Z 300DEG 13KT 4117 7993
07Special weather statement, Jul 22, 9:21 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 921 AM EDT FRI JUL 22 2016 PAZ007-013-014-221400- MERCER-LAWRENCE-BUTLER- 921 AM EDT FRI JUL 22 2016 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN MERCER... CENTRAL BUTLER AND LAWRENCE COUNTIES... AT 921 AM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE EXTENDING FROM NEAR CORTLAND TO 9 MILES NORTHEAST OF NEW WILMINGTON. MOVEMENT WAS SOUTHEAST AT 30 MPH. WIND GUSTS UP TO 50 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... NEW CASTLE...HERMITAGE...SHARON...BUTLER...GROVE CITY... SHARPSVILLE...HOMEACRE-LYNDORA...FARRELL...SHANOR-NORTHVUE... SLIPPERY ROCK...NEW WILMINGTON...OAKWOOD...NEW CASTLE NORTHWEST... MERCER...PULASKI...PROSPECT...BESSEMER...WEST MIDDLESEX... PLAIN GROVE TOWNSHIP AND EAST BUTLER. THIS INCLUDES THE FOLLOWING HIGHWAYS... INTERSTATE 79 IN PENNSYLVANIA BETWEEN MILE MARKERS 95 AND 119. INTERSTATE 80 IN PENNSYLVANIA BETWEEN MILE MARKERS 0 AND 21. INTERSTATE 376 IN PENNSYLVANIA BETWEEN MILE MARKERS 4 AND 14. LAT...LON 4128 8021 4085 7970 4095 8052 4131 8052 TIME...MOT...LOC 1321Z 322DEG 26KT 4130 8071 4125 8026 07
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 8:07 AM EDT | Special Weather Statement | PBZ | Venango | 23 min |
| Jul 22, 8:34 AM EDT | Special Weather Statement | PBZ | Butler | 26 min |
| Jul 22, 9:18 AM EDT | Areal Flood Advisory | PBZ | Mercer | 3 hr |
| Jul 22, 9:33 AM EDT | Severe Thunderstorm Warning | PBZ | Lawrence, Mercer | 28 min |
| Jul 22, 10:00 AM EDT | Special Weather Statement | PBZ | Armstrong, Butler | 45 min |
| Jul 22, 3:13 PM EDT | Heat Advisory | PBZ | Marshall, Wetzel | 29 hr |
| Jul 22, 4:19 PM EDT | Special Weather Statement | PBZ | Monroe | 41 min |
Nearby
Special Weather Statements in Pennsylvania, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.